by PAUL FASSA
The number one cause of acute liver failure in America is a common fever and cold relief ingredient. Acute liver failure is a one way ticket to the great beyond, while liver damage or stress among those who don’t suffer acute liver failure is the source of much of our poor health and chronic disease.
A rough replica of Minimal layout in html5.
Over-the-counter pharmaceuticals Tylenol, Excedrin, NyQuil, Theraflu, and prescription painkillers Vicoden and Percocet all contain acetaminophen. This ingredient has forced almost 80,000 ER (emergency room) visits, 26,000 hospitalizations, and around 500 deaths annually.
Ironically, concern over liver damage has influenced some physicians to change patients over to more addictive Oxycontin to avoid liver damage from long term use of prescribed painkillers that include acetaminophen in their ingredients.
In post 2
Long term acetaminophen consumption is dangerous even at prescribed low doses. What’s more, at slightly higher-than-recommended dosages over time, acetaminophen can be even more deadly than one massive overdose.
Most of the overdose reports have been accidental, often by using more than one pharmaceutical containing acetaminophen at the same time. Some have been intentionally self-destructive, as in suicidal. But the fact remains: acetaminophen is a liver toxin. Those with liver conditions, such as hepatitis or fatty liver should avoid acetaminophen products completely.
As reported by a Journal of American Medical Association (JAMA) study has determined that taking acetaminophen products even as directed causes liver damage. With all the toxins in our environment that our livers and kidneys need to handle, we don’t need to damage either.
Recently, it’s been discovered that mixing alcohol with acetaminophen pharmaceuticals could be even more disastrous. That includes taking Tylenol or Excedrin to remedy hangover headaches the day after drinking too much. Not only is this a whammy on the liver, it can also induce kidney disease.
Acetaminophen Poisoning Antidotes
Hospital emergency rooms are equipped with injectable or IV high potency NAC (N -acetylcysteine) to protect the liver from acetaminophen poisoning by stimulating master antioxidant glutathione production in the liver. Acetaminophen depletes glutathione. If depleted too rapidly, the liver is over-stressed to the point of acute liver failure. NAC supplements can be taken orally to increase or maintain your liver’s glutathione production.
If caught early enough, food grade activated charcoal powder administered orally can remove acetaminophen toxins effectively. Some ER vehicles are equipped with food grade activated charcoal powder for a variety of poison calls. Food grade activated charcoal powder is an excellent first aid item to have on hand.
It’s inexpensive and can be used as a chelator for detoxing now and then for a couple of weeks at a time by mixing the powder in water and drinking it, which is more effective than using capsules.
Source: Natural Society